Forum Replies Created
April 26, 2019 at 6:16 am in reply to: Could Spinal Fluid leak loss be related to EDS +POTs? Epidural blood patches of spinal dura potential fix for headaches #6368
I am really interested in this too as my severe POTS began abruptly, immediately after a forceful valsalva. I have severe othostatic headaches although the most disabling symptom for me is the constant lightheadedness & being unable to stand without passing out.
I wonder if the team at POTScare would be able to identify LOW CSF pressure as opposed to high.
I was completely well before that one incident, and suspect I may have a leak.
My supine MRI was reported normal, upright mild hindbrain herniation. Recently had another supine with contrast, this time specifically to look for signs of a CSF leak. No result yet.
BxxxJuly 22, 2018 at 9:37 am in reply to: Hydration and electrolytes on Diamox? #6293
Wow thanks, sorry it is so late I didn’t know anyone had replied to this.
The symptoms you had are more or less identical to mine! The symptom I want to get rid of most is the constant near syncope and inability to stand without passing out. I just want some blood flow and oxygen to my brain!
I have only ever taken a few sporadic doses of Diamox because I got side effects of numbness and tingling in my face and hands, and was scared about the diuretic effect.
I have just now come around to trying it again (250mg) because I have been on a low dose of Florinef with worse head pressure, and a recent upright MRI showed mild hindbrain herniation (cerebellar tonsils in foramen magnum) probably not enough to qualify as Chiari.
I haven’t had any benefit from the Florinef so am going to taper off and stop it, in case it is raising my ICP and causing the tonsillar descent, but stay on the Licorice root which did really help me initially.
Can I ask what dose of Diamox you or anyone else take, just as a point of reference?
B xxSeptember 13, 2017 at 3:32 pm in reply to: Obtaining a trial of Diamox. Dr Diana can I share details of reputable source on here? #6200
PS when using diamox for presumed raised intracranial pressure in POTS, do people always take it on a regular basis or “as required” when your headaches are particularly bad? I struggle with severe orthostatic intolerance & have never taken diamox consistently due to this. When I have been desperate enough to take it I have always used strong painkillers as well so cannot be certain which to credit in helping the headache.September 13, 2017 at 3:26 pm in reply to: Obtaining a trial of Diamox. Dr Diana can I share details of reputable source on here? #6199
Hello sorry I have not been on here for a while. I would like to share the details of the online pharmacy I used to buy diamox without a prescription, in case it helps anyone who is struggling to obtain a short trial. I am in the UK and recently ordered from
it was delivered promptly, just as ordered and genuine quality, typical diamox side effects to boot.
I am not advising anyone to obtain medicine without a prescription, just stating what I did.May 18, 2017 at 10:30 am in reply to: Adrenaline surges before period in HyperPOTS #6167
Do you take any supplements Valerie? I just started taking high dose fish oil capsules as well in the hope of reducing viscosity and improving deformability of red blood cells, to help with the flow through constricted blood vessels in the brain. Old red blood cells are less flexible than young ones, so I am hoping to start getting rid of some old red blood cells through menstrual loss which will then hopefully stimulate production of new ones – like a natural form of therapeutic venesection. It really is all guesswork and instinct though, I truly thought I was helping myself conserve blood volume by avoiding my cycle. Everything I drink I pee right out again, which is a real problem with the hyperadrenergic state. If only we could find away to break the vicious cycle!May 17, 2017 at 3:51 pm in reply to: Adrenaline surges before period in HyperPOTS #6165
Do you feel better after your period? I have skipped mine using continuous birth control for over two years since I first started with POTS, in the hope this would improve my blood volume. I have recently been researching blood viscosity and flow to the brain and have decided to start menstruating again to see if the reduced haematocrit will help perfuse my oxygen starved brain! I will be having my first period in years in the next 2 weeks and hope I don’t experience worsening adrenergic symptoms, however as I medicate my cycle my body will have no way of knowing in advance that it won’t be getting a pill that week!
Have you thought about suppressing your cycle with birth control if monthly symptoms are problematic?
B xxxMay 15, 2017 at 7:42 am in reply to: Diamox – I wish I'd tried it for longer … #6164
Thanks Dr Diana,
I have ordered some more diamox and am going to give it a longer trial this time. Would you recommend taking it consistently or only when the headache is present? I have severe OI and feel I am very volume deplete so keeping diuretic effects to a minimum is important to me. Do people normally start with a very low dose e.g. quarter of a pill & build up or go right onto the full pill? Also what would you consider an adequate length of trial to see if it helps? I ordered 60 x 250mg tabs.
B xxxApril 27, 2017 at 1:24 pm in reply to: A little help or thoughts #6153
I’m sorry I wish I had some answers too – I’m in the same boat with POTS and orthostatic intolerance. Just wanted to send a virtual hug and say that your not alone. I hate to see others suffering too but it is a comfort to know people out there have the same issues and understand. I live in Scotland and there is not a single autonomic specialist in this country – no generalists interested in learning either!
May I ask did you have your MRI scans upright or lying flat? I just had a lying MRI and am wondering if this would pick up a small chiari? I only have headaches when I am upright, not lying down, which makes me think my CSF flows fine in the horizontal position.
It is so disappointing that surgery didn’t improve things for you 🙁 I am glad you have access to good doctors. I have read about shunts as another measure for raised ICP, is this something you have looked at?
B xxxApril 27, 2017 at 12:57 pm in reply to: Digestive enzymes from Dr. Diana Review #6152
Yes it certainly made me go ;)I wish it had helped my POTS though!
B xJanuary 17, 2017 at 3:47 am in reply to: Parasym plus reviews #6080
Hi, I have been using Parasym Plus for the past week. I bought this primarily hoping it would help with POTS. I do have slow gut transit and chronic constipation which worsened with the acute onset of POTS in 2014, however this was already under good control with 1 sachet of movicol at night and half a teaspoon of magnesium citrate twice daily.
I found the Parasym definitely made my bowels work faster, increased the speed at which food moved through my digestive system and increased my appetite. In fact it made me a bit too loose, and I have now dropped the dose down to 1 capsule three times a day. The capsules are also quite large, but in our position who hasn’t/isn’t already swallowing numerous horse-pill type supplements in the hope of a bit of relief?!
Unfortunately it has not made any noticeable difference to my POTS at this stage, however I bought 2 bottles and will continue taking it until these run out in case this effect takes longer. If there is no improvement by then I will not buy again.
To anyone in the UK reading this – in addition to the £29 shipping costs, there was also an additional nasty surprise of £30 import duty which is unavoidable. This makes it an effective but very pricey laxative.
If your bowels are the main issue and standard laxatives have not worked, this is worth a go. It did not cause any pain, cramping or gas. If you haven’t already tried magnesium citrate (powder mixed up with any still drink) I would recommend this first as it is much cheaper and equally effective.
I could not at this point recommend it for POTS, brain fog, sympathetic overactivity, palpitations, headaches or any other non GI symptom, although it has only been a week.
B xxxDecember 30, 2016 at 2:01 pm in reply to: Antihistamine anticholinergic effects – confused! #6069
I have not yet received my Parasym Plus, it takes a while to ship here so thought I’d try the antihistamines for 2-3 weeks in the meantime. Dr Diana wrote somewhere that these took effect for her after 2 weeks, so I don’t plan to stay on beyond 3 weeks unless there is a definite improvement in my OI by then, and I will definitely not do them at the same time as PP as I don’t want to cancel out the effects of this.
I started the antihistamines last night and I did sleep well but my mouth is so dry that I probably drank 6 litres instead of 5 today – maybe that is how some people find their
POTS improved – but I hope that’s not the only way in which they help!
I don’t have allergies so I’m not sure how relevant the histamine component is to me but I’ll try anything that’s reasonably safe and easy to obtain!
B xxxDecember 29, 2016 at 11:51 am in reply to: Can pots cause hypertension #6065
I have this too although I haven’t had blood catecholamine testing. I have checked my own BP at times when I am feeling most lightheaded and syncopal and it is actually highest at these times. I wonder if the high BP is happening to overcome raised intracranial pressure?